Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 131, NWS Pittsburgh, PA

July 19, 2012Marshall County, West Virginia; Belmont County, Monroe County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 19, 2012, 3:11 PM EDT for Marshall County, West Virginia; Belmont County, Monroe County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2012, 3:11 PM EDT (19:11 UTC)
Expired
Jul 19, 2012, 3:45 PM EDT
In force
34 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Belmont County, OH, Monroe County, OH, Marshall County, WV

The radar

The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS51 KPBZ 191911
SVRPBZ
OHC013-111-WVC051-191945-
/O.NEW.KPBZ.SV.W.0131.120719T1911Z-120719T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BELMONT COUNTY IN EAST CENTRAL OHIO...
  NORTHEASTERN MONROE COUNTY IN EAST CENTRAL OHIO...
  WESTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SOMERTON...MOVING EAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SOMERTON...           ALLEDONIA...          WOODLANDS...
  POWHATAN POINT...     SHERRARD...           MOUNDSVILLE...
  MCMECHEN...           GLENDALE...           SHADYSIDE...
  BELLAIRE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4002 8066 3976 8065 3982 8115 3999 8115
TIME...MOT...LOC 1911Z 265DEG 25KT 3990 8106

$$


15
2 follow-up statements
465 
WWUS51 KPBZ 191923
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 PM EDT THU JUL 19 2012

OHC013-111-WVC051-191945-
/O.CON.KPBZ.SV.W.0131.000000T0000Z-120719T1945Z/
BELMONT OH-MONROE OH-MARSHALL WV-
323 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR MARSHALL...MONROE AND BELMONT COUNTIES...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR POWHATAN POINT...
MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SOMERTON...           ALLEDONIA...          WOODLANDS...
  POWHATAN POINT...     GLENDALE...           SHADYSIDE...
  MOUNDSVILLE...        BELLAIRE...           MCMECHEN...
  SHERRARD...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4002 8066 3976 8065 3982 8115 3999 8115
TIME...MOT...LOC 1923Z 265DEG 25KT 3989 8086

$$


15
289 
WWUS51 KPBZ 191941
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT THU JUL 19 2012

OHC013-111-WVC051-191950-
/O.EXP.KPBZ.SV.W.0131.000000T0000Z-120719T1945Z/
BELMONT OH-MONROE OH-MARSHALL WV-
341 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL...MONROE AND BELMONT
COUNTIES EXPIRES AT 345 PM EDT...

NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AND THE THUNDERSTORM 
THAT PROMPTED THE WARNING HAS WEAKENED.  THE WARNING WILL THUS BE 
ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4002 8066 3976 8065 3982 8115 3999 8115
TIME...MOT...LOC 1940Z 265DEG 25KT 3990 8071

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:36 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 19, 2:36 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
236 PM EDT THU JUL 19 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK SLOWLY EASTWARD ACROSS THE UPPER
OHIO VALLEY REGION THROUGH FRIDAY NIGHT...BRINGING SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH FRIDAY/...
AREAS OF CONVECTION CONTINUE TO BUILD FROM EAST CENTRAL OHIO
SOUTHWEST INTO SOUTHERN OHIO THIS AFTERNOON AS IR SATELLITE
IMAGERY SHOWS COOLING TOPS. PLAN TO KEEP LIKELY POPS FOR SHOWERS
AND THUNDERSTORMS WITH HEAVY DOWNPOURS FOR ALL ZONES THROUGH
TONIGHT AS PW VALUES REMAIN BETWEEN 1.75 TO 2.00 INCHES.

LATEST MODEL GUIDANCE SEEMS TO BE CONSISTENT WITH PREVIOUS RUNS
WITH TIMING OF SHORT WAVE TROUGH AND ASSOCIATED SURFACE WAVE...
MOVING SLOWLY SOUTHEAST ACROSS THE FORECAST AREA THROUGH LATE
FRIDAY. NO FLOOD WATCHES ARE PLANNED FOR THE NEAR TERM AS CURRENT
MOVEMENT OF STORMS APPEARS TO BE FAST ENOUGH TO PRECLUDE LONG
DURATION HEAVY RAIN. WILL NEED TO MONITOR RAIN AMOUNTS
CLOSELY THOUGH...ESPECIALLY ACROSS OUR SOUTHERN ZONES IF ADDITIONAL
CONVECTIVE COMPLEXES TRACK ACROSS EAST CENTRAL OH AND NORTHERN WV
LATER TONIGHT AND FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THE SYSTEM IS PROGGED TO MAKE ONLY SLOW EASTWARD PROGRESS...WITH
THE SURFACE LOW REACHING EASTERN VA SATURDAY MORNING AND THE UPPER
TROUGH AXIS STILL STRETCHED ACROSS EASTERN NY INTO NORTHERN WV.
FOR THE UPDATED FORECAST...WILL KEEP LIKELY POPS OVER THE EASTERN
HALF OF THE FORECAST AREA AND CHANCE OVER WESTERN PORTIONS FRIDAY
NIGHT. POPS FOR SATURDAY WILL RANGE FROM AROUND 40 PERCENT ALONG
THE RIDGES TO AROUND 20 PERCENT ALONG THE PA/OH BORDER...AND LESS
THAN 15 PERCENT FAR WEST.

EXPECT SOMEWHAT DRIER CONDITIONS FOR THE LATTER HALF OF THE
WEEKEND...WITH THE ASSUMPTION THAT THE MOISTURE ASSOCIATED WITH
THE EAST COAST LOW WILL CONTINUE TO CREEP EAST OF THE FORECAST
AREA. WEAK SURFACE RIDGING SHOULD PROVIDE ENOUGH BREAKS IN CLOUD
COVER ON SUNDAY TO ALLOW TEMPERATURES TO RISE WELL INTO THE 80S
MOST LOCATIONS...EXCEPT FOR UPPER 70S ALONG THE RIDGES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL BRING GENERALLY DRY WEATHER FOR SUNDAY NIGHT INTO
MONDAY. A COLD FRONT WILL PUSH ACROSS THE DISTRICT FOR MONDAY INTO
TUESDAY BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. HIGH PRESSURE
WILL BRING DRY WEATHER FOR WEDNESDAY INTO THURSDAY. SOME SHOWERS ARE
POSSIBLE LATE THURSDAY AHEAD OF AN APPROACHING COLD FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE DISTRICT
THROUGH THIS EVENING AS A COLD FRONT SAGS ACROSS THE DISTRICT. A WAVE
ALONG THE FRONT WILL BRING RAIN FOR FRIDAY INTO FRIDAY AFTERNOON.
SOME FLIGHT RESTRICTIONS ARE POSSIBLE THROUGH FRIDAY MAINLY IN
THE SHOWERS AND THUNDERSTORMS. SOME FOG AND STRATUS IS POSSIBLE
DURING THE EARLY MORNING HOURS OF FRIDAY.

OUTLOOK...SATURDAY THROUGH TUESDAY...
GENERAL VFR CONDITIONS FOR SATURDAY...SUNDAY AND MONDAY. A COLD
FRONT MAY BRING SOME RESTRICTIONS MONDAY NIGHT INTO TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 19, 12:45 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1245 PM EDT THU JUL 19 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-201645-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
1245 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE
REGION THIS AFTERNOON AND TONIGHT. POTENTIAL EXISTS FOR VERY HEAVY
RAINFALL WITH SOME OF THESE STORMS. RAINFALL AMOUNTS OF 2 INCHES
OR MORE IN 3 HOURS MAY CAUSE FLOODING.

STRONGER STORMS MAY ALSO CONTAIN GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 19, 12:16 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1216 PM EDT THU JUL 19 2012

OHZ039>041-048-049-057-058-191715-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-
MUSKINGUM OH-TUSCARAWAS OH-
1216 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...COSHOCTON...NORTHERN
GUERNSEY...NORTHERN MUSKINGUM...NORTHWESTERN COLUMBIANA...TUSCARAWAS
AND WESTERN HARRISON COUNTIES...

AT 1214 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
EAST OF WOOSTER TO LAYLAND TO 7 MILES NORTHWEST OF DILLON STATE
PARK...MOVING EAST AT 30 MPH.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  NEW GUILFORD...       NELLIE...             LAYLAND...
  BLISSFIELD...         WARSAW...             COOPERDALE...
  COSHOCTON...          CONESVILLE...         BALTIC...
  SUGARCREEK...         ADAMSVILLE...         WEST LAFAYETTE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-70 IN OHIO BETWEEN MILE MARKERS 185 AND 191.
I-77 IN OHIO BETWEEN MILE MARKERS 46 AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4024 8220 4046 8206 4045 8168 4064 8167
      4067 8146 4066 8125 4073 8123 4074 8109
      4091 8108 4090 8084 4041 8111 4001 8138
      4003 8220
Special weather statement, Jul 19, 12:56 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1256 PM EDT THU JUL 19 2012

PAZ007-008-013-014-191800-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
1256 PM EDT THU JUL 19 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
BUTLER...LAWRENCE...MERCER AND VENANGO...

AT 1252 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF MAURICE K GODDARD STATE PARK TO 6 MILES SOUTHWEST OF
MCCONNELLS MILL...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
MAURICE K GODDARD STATE PARK TO 4 MILES EAST OF ELLWOOD CITY...MOVING
EAST AT 25 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  MERCER...             HARLANSBURG...        FREDONIA...
  MCCONNELLS MILL...    MAURICE K GODDARD STATE PARK...
  STONEBORO...          GROVE CITY...         MORAINE STATE PARK...
  SLIPPERY ROCK...      POLK...               SUGARCREEK...
  COOPERSTOWN...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 92 AND 136.
I-80 BETWEEN MILE MARKERS 12 AND 43.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4137 7958 4129 7972 4085 7972 4087 8031
      4147 8031 4149 8024 4150 8001 4163 7981
      4162 7962 4163 7960
Special weather statement, Jul 19, 1:26 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT THU JUL 19 2012

OHZ039>041-049-050-057>059-PAZ014-020-021-029-WVZ001>004-191830-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-
COLUMBIANA OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-
MARSHALL WV-MUSKINGUM OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-
126 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORMS WILL AFFECT BEAVER...BELMONT...BROOKE...
CARROLL...EAST CENTRAL MUSKINGUM...GUERNSEY...HANCOCK...HARRISON...
JEFFERSON...NORTH CENTRAL MARSHALL...NORTHWESTERN ALLEGHENY...
NORTHWESTERN WASHINGTON...OHIO...SOUTHEASTERN TUSCARAWAS...SOUTHERN
COLUMBIANA AND SOUTHWESTERN BUTLER COUNTIES...

AT 122 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM AUGUSTA
TO 3 MILES SOUTH OF TAPPAN TO CAMBRIDGE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  TIPPECANOE...         TAPPAN...
  SALT FORK STATE PARK...
  LEESVILLE LAKE PARK...                      EAST ROCHESTER...
  CARROLLTON...         CAMBRIDGE...          BYESVILLE...
  BOWERSTON...          BIRMINGHAM...         AUGUSTA...
  FREEPORT...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3.
I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6.
I-376 BETWEEN MILE MARKERS 31 AND 58.
I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 5.
I-70 IN OHIO BETWEEN MILE MARKERS 171 AND 225.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 79 AND 83.
I-77 IN OHIO BETWEEN MILE MARKERS 42 AND 52.
I-76 BETWEEN MILE MARKERS 19 AND 28.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4032 8131 4081 8108 4076 8007 4022 8029
      3993 8073 3997 8174
Special weather statement, Jul 19, 1:35 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
135 PM EDT THU JUL 19 2012

PAZ008-009-013>016-020-022-023-191830-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA
PA-JEFFERSON PA-LAWRENCE PA-VENANGO PA-
135 PM EDT THU JUL 19 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...BEAVER...BUTLER...CLARION...FOREST...INDIANA...
JEFFERSON...LAWRENCE AND VENANGO...

AT 126 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 10 MILES
WEST OF PLEASANTVILLE TO 10 MILES NORTH OF SAXONBURG...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF OIL CREEK STATE PARK TO 5
MILES SOUTHWEST OF CHICORA...MOVING EAST AT 20 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  ZELIENOPLE...         SAXONBURG...          FOMBELL...
  EVANS CITY...         ELLWOOD CITY...       EMLENTON...
  VAN...                BRADYS BEND...        EAST BRADY...
  PLEASANTVILLE...      KNOX...               FORD CITY...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 85 AND 91.
I-76 BETWEEN MILE MARKERS 14 AND 17.
I-80 BETWEEN MILE MARKERS 43 AND 96.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4120 7871 4119 7877 4112 7880 4072 7879
      4067 7883 4079 8031 4086 8030 4085 7973
      4128 7972 4138 7959 4163 7961 4162 7895
      4144 7895 4145 7906 4136 7909 4138 7896
      4127 7874 4124 7874 4123 7870
Special weather statement, Jul 19, 2:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT THU JUL 19 2012

OHZ049-057>059-068-069-191915-
BELMONT OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
222 PM EDT THU JUL 19 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
BELMONT...GUERNSEY...HARRISON...MONROE...MUSKINGUM AND NOBLE...

AT 219 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
SOUTHWEST OF LONDONDERRY TO 21 MILES SOUTH OF CANNELVILLE...OR ALONG
A LINE EXTENDING FROM 2 MILES SOUTHWEST OF LONDONDERRY TO 15 MILES
SOUTHEAST OF NEW LEXINGTON...MOVING NORTH AT 20 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  WOODSFIELD...         WOLF RUN STATE PARK...
  SUMMERFIELD...        SOMERTON...           SENECAVILLE...
  SENECA LAKE PARK...   SARAHSVILLE...        SAINT CLAIRSVILLE...
  ROUND BOTTOM...       QUAKER CITY...        OLD WASHINGTON...
  MORRISTOWN...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 1.
I-70 IN OHIO BETWEEN MILE MARKERS 162 AND 221.
I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 58.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4020 8162 4020 8089 4014 8091 4014 8078
      3954 8103 3957 8105 3957 8126 3960 8128
      3959 8129 3959 8139 3964 8146 3958 8147
      3958 8159 3966 8159 3967 8165 3975 8165
      3978 8208
Special weather statement, Jul 19, 2:39 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EDT THU JUL 19 2012

PAZ014-020>022-029-073-191945-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-WASHINGTON
PA-WESTMORELAND PA-
239 PM EDT THU JUL 19 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ALLEGHENY...ARMSTRONG...BEAVER...BUTLER...WASHINGTON AND
WESTMORELAND...

AT 236 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF BURGETTSTOWN...MOVING
EAST AT 20 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SHIPPINGPORT...       RACCOON CREEK STATE PARK...
  HARSHAVILLE...        FLORENCE...           DARLINGTON...
  BURGETTSTOWN...       BLACKHAWK...          AVELLA...
  ENTERPRISE...         BEAVER FALLS...       BEAVER...
  MCDONALD...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 41 AND 53.
I-376 BETWEEN MILE MARKERS 31 AND 84.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 17 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.
I-76 BETWEEN MILE MARKERS 9 AND 77.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4083 7938 4017 7958 4019 8051 4085 8050

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:26 PM EDTSpecial Weather StatementPBZBrooke, Hancock, Ohio64 min
Jul 19, 3:45 PM EDTSpecial Weather StatementPBZMarion, Marshall, Monongalia, Wetzel90 min
Jul 19, 12:16 PM EDTSpecial Weather StatementPBZCarroll, Coshocton, Guernsey, Tuscarawas59 min
Jul 19, 2:22 PM EDTSpecial Weather StatementPBZBelmont, Guernsey, Monroe, Noble53 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.